Alert archive / North Carolina / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 152, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Nov 26, 1998, 3:16 AM EST for Bladen County, Pender County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 1998, 3:16 AM EST (08:16 UTC)
- Expired
- Nov 26, 1998, 4:00 AM EST
- In force
- 44 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Bladen County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 260816 RRA SVRILM NCC017-141-260900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 316 AM EST THU NOV 26 1998 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... EASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 400 AM EST * AT 311 AM EST... DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH WINDS IN EXCESS OF 58 MPH EXTENDING FROM LAGOON TO CLARKTON. THIS LINE IS MOVING TO THE EAST AT 40 MPH AND WILL CROSS KELLY AND COUNCIL BY 325 AM. THE LINE WILL ENTER WESTERN PRNDER COUNTY BETWEEN PENDERLEA...ATKINSON AND CURRIE BY 340 AND CONTINUE TOWARD THE EAST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DCH&
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 2:20 AM EST, 56 minutes earlier.
Area forecast discussion, Nov 26, 2:20 AM EST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 220 AM EST THU NOV 26 1998 HAPPY THANKSGIVING TO ALL. RAPID PROGRESSIVE FLOW WITH POTENT VORT MOVING ESE AND CURRNTLY OVR THE WESTRN CAROLINAS. GUD UVVS AHEAD OF IT PRODUCING SHRA AND TSRA CURRNTLY MOVG ACROSS THE FA. LUCKILY...OCCURRING AT NITE AND NOT DURG HEATG OF THE DAY. WITH PROGRESSIVE FLOW...MOST ACTIVITY SHULD BE OVERWITH COME DAYBREAK OR SOON THERE-AFTER. BY LATE MORNING PER MODEL OUTPUT...SKIES SHULD BECOME MSTLY SUNNY WITH GOOD DOWNSLOPE WNDS SFC-ALOFT. INITIALLY CAA WILL BE COUNTRACTED... THERE4 WULD LIKE TO GO ABOVE GUIDANCE FOR MAX TEMPS. RIDGE SFC-ALOFT TO WORK THEIR WAY TO THE REGION TONITE AND FRI. GOOD SUBSIDNCE WITH CONTINUED NW-N FLOW. MEAN RHS LESS THAN 30 SPELLS CLR TONITE AND SUNNY SKIES FOR FRI. TEMPS...PREFER TO GO ABOVE GUIDANCE FOR MAX TODAY WITH LOW-MID 70S. CAA OVERTAKES REGION TONITE AND FRI AND WILL FOLLOW CLOSER TO FWC THAN COOLER FAN FOR REST OF PERIODS. CWF...WILL CONTINUE SCA BASED ON LATEST OBS AND WITH SURGE AFTR CFP. WILL CONTINUE SPLIT SEAS DUE TO NW WIND TRAJECTORY AS ILLUSTRATED ALREADY. ILM BU 075/043 069/038 068 300 FLO BU 077/041 071/037 072 100 DCH
Nearby
Severe Thunderstorm Warnings in North Carolina, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.